Iowa, 2013Flash Flooding and Flood in Iowa, June 12 to 13, 2013
June 12 to 13, 2013 · NWS ARX · 9 events in 4 counties and zones
A couple rounds of severe thunderstorms rolled across northeast Iowa during the afternoon and evening of June 12th. These storms developed ahead of an area of low pressure that was moving east across the Upper Midwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple rounds of severe thunderstorms rolled across northeast Iowa during the afternoon and evening of June 12th. These storms developed ahead of an area of low pressure that was moving east across the Upper Midwest. The storms primarily produced high winds that blew down trees near Marquette (Clayton County) in the afternoon and around Nora Springs and Marble Rock (Floyd County) in the evening. Some quarter sized hail also fell in Oran (Fayette County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 12, 2:15 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 12, 2:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT WED JUN 12 2013
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013
AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A
STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH
DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALLY EXTENDING
DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH
WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW
SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE.
MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND
THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS.
BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL
MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID
ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE
LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT
THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE
ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE
LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT
A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE
INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM
SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY
IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG
TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN
NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR
CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE
HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER
1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE
WATER AND WARM CLOUD DEPTHS OVER 4 KM/.
AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING...
EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF
THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A
DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS...
INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN.
IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY
BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE
TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE
LOWER AND MID 70S.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013
ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL
RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH
ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO
2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS
NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE
POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM
CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO
1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN...
THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME
LOCALIZED FLOODING ON FRIDAY NIGHT.
ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE
CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA.
THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS
SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS
THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.
BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS
JUST STAYED WITH THE ALL BLEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1214 PM CDT WED JUN 12 2013
A VIGOROUS UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORMS TO THE TAF SITES THIS AFTERNOON INTO EARLY THIS
EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE BUT
THE HIGHER CHANCES WILL BE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN. MVFR TO IFR CONDITIONS ARE POSSIBLE IN THE
THUNDERSTORMS THIS AFTERNOON. A COLD FRONT WILL PUSH ACROSS THE
AREA THIS EVENING WITH WINDS SWITCHING TO THE NORTHWEST. AFTER A
BRIEF PERIOD OF MVFR STRATUS RIGHT BEHIND THE FRONT...VFR
CONDITIONS ARE EXPECTED LATE TONIGHT INTO THURSDAY MORNING.
&&
.HYDROLOGY...
ISSUED AT 314 PM CDT WED JUN 12 2013
WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS
ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY
NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS
SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...WETENKAMP
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 12, 11:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 PM CDT WED JUN 12 2013
IAZ008>011-018-019-029-030-WIZ053>055-061-131100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-VERNON-WINNESHIEK-
1256 PM CDT WED JUN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON...
LIKELY BY 4 PM. THESE STORMS WILL BECOME SEVERE WITH TORNADOES...
DAMAGING WINDS AND LARGE HAIL. A LARGE TORNADO CANNOT BE RULED OUT
ESPECIALLY FROM FAYETTE COUNTY IOWA EAST TO GRANT COUNTY WISCONSIN.
IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL WHICH COULD LEAD TO FLASH FLOODING. PLAN ON THE
THUNDERSTORMS AND THE SEVERE WEATHER WITH THEM TO EXIT THE AREA LATE
THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME...
THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. WHEN A WATCH IS
ISSUED...SPOTTER GROUPS SHOULD ASSUME THEY ARE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
MNZ079-086>088-094>096-WIZ032>034-041>044-131100-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
1256 PM CDT WED JUN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON...
LIKELY BY 4 PM. THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE MAIN HAZARDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT. PLAN ON THE THUNDERSTORMS AND
SEVERE WEATHER WITH THEM TO EXIT THE AREA THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME...
THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON...ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 90. WHEN A WATCH IS ISSUED...SPOTTER GROUPS
SHOULD ASSUME THEY ARE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-131100-
CLARK-TAYLOR-
1256 PM CDT WED JUN 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS
WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME...
THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WETENKAMP/AJ
In the hours before
Special weather statement, Jun 12, 1:12 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
212 PM CDT WED JUN 12 2013
IAZ008>011-018-019-029-030-122000-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
212 PM CDT WED JUN 12 2013
...THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...
AT 212 PM...DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS OVER
CHICKASAW AND CLAYTON COUNTIES. THESE STORMS ARE EXPECTED TO
INTENSIFY AND INCREASE IN COVERAGE. THE STORMS COULD QUICKLY BECOME
SEVERE. CONDITIONS ARE FAVORABLE FOR TORNADOES...LARGE HAIL...AND
DAMAGING WINDS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. A
TORNADO WATCH IS IN EFFECT FOR NORTHEAST IOWA UNTIL 9 PM.
WETENKAMP
Special weather statement, Jun 12, 1:33 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
233 PM CDT WED JUN 12 2013
WIZ043-044-122030-
ADAMS-JUNEAU-
233 PM CDT WED JUN 12 2013
AT 231 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ELROY
TO 6 MILES SOUTH OF HIGHWAY 23 AND COUNTY G...MOVING NORTHEAST AT 40
MPH.
SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG
THUNDERSTORMS.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MAUSTON...NEW LISBON...NECEDAH AND DELLWOOD.
THE STORM HAS BEEN INTENSIFYING OVER THE LAST 15 MINUTES. PREPARE
NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS
ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
Special weather statement, Jun 12, 2:28 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT WED JUN 12 2013
IAZ029-122130-
FAYETTE-
328 PM CDT WED JUN 12 2013
...STRONG TO SEVERE THUNDERSTORMS APPROACHING FAYETTE COUNTY...
AT 327 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM 7
MILES WEST OF COUNTY ROADS 3 AND W 13...MOVING EAST AT 20 MPH.
LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WESTGATE...COUNTY ROADS 3 AND W 13...OELWEIN AND MAYNARD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.
PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
Event by event
4 thunderstorm wind, 2 flash flood, 1 funnel cloud, 1 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Clayton
- When
- June 12, 3:00 PM CST to 3:02 PM CST
- Where
- Clayton County, 0.69 mi S of Marquette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 43.040, -91.180
Trees were blown down between Marquette and McGregor with at least one of these trees going down on a power line. Other trees were blown down just north of Marquette on to State Highway 76.
Funnel Cloud, Clayton
- When
- June 12, 3:15 PM CST
- Where
- Clayton County, 0.69 mi N of Guttenburg
- Reported by
- Law Enforcement
- Coordinates
- 42.790, -91.100
A funnel cloud was sighted in Guttenberg.
Thunderstorm Wind, Floyd
- When
- June 12, 6:03 PM CST
- Where
- Floyd County, 0.73 mi N of Floyd Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.090, -92.752
Trees were blown down just northwest of Charles City.
Thunderstorm Wind, Floyd
- When
- June 12, 7:11 PM CST
- Where
- Floyd County, 0.86 mi SW of Nora Spgs
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.140, -93.010
A wind gust of 59 mph was measured in Nora Springs which blew down numerous trees and power lines with one tree landing on a garage.
Hail, Fayette
- When
- June 12, 7:18 PM CST
- Where
- Fayette County, 0.21 mi ENE of Oran
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.701, -92.076
Quarter sized hail fell in Oran.
Thunderstorm Wind, Floyd
- When
- June 12, 7:22 PM CST
- Where
- Floyd County, 1.38 mi N of Aureola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 42.990, -92.880
Trees were blown down northwest of Marble Rock.
Flash Flood, Floyd
- When
- June 12, 8:30 PM CST to 10:30 PM CST
- Where
- Floyd County, 2.07 mi NW of Carrville to 2.67 mi NE of Floyd Hanry Arpt
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 43.037, -92.634
Heavy rain across Floyd County caused flash flooding to occur at numerous locations. Water covered some roads near Floyd causing some washouts. Numerous roads became impassable with washouts in and near Nora Springs and roads on the east side of Charles City also became covered with water. The Shell Rock River topped the levee in Nora Springs washing away a 40 foot section of the levee.
Flash Flood, Mitchell
- When
- June 12, 8:30 PM CST to 10:30 PM CST
- Where
- Mitchell County, 4.02 mi SSW of New Haven to 3.85 mi ESE of Orchard
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 43.231, -92.693
Heavy rain caused the Little Cedar River to rise rapidly and produce flooding that closed roads east of Orchard.
Flood, Floyd
- When
- June 13, 8:45 AM CST to 5:00 PM CST
- Where
- Floyd County, 0.79 mi E of Charles City to 1.67 mi ESE of Charles City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.069, -92.684
Runoff from heavy rain pushed the Cedar River out of its banks in Charles City. The river crested less than a half foot above the flood stage at 12.39 feet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 12 to 13, 2013$2.0 million · EF3 · 53 events
- Tornado and Hail in Ohio, June 12 to 13, 20131 injured · $2.8 million · EF0 · 85 events
- Excessive Heat in Arizona, June 12, 20131 death · 2 events
- Tornadoes and Flash Flood in Illinois, June 12, 2013$352,000 · EF1 · 61 events
- Flash Flooding and Hail in West Virginia, June 12 to 13, 2013$3.5 million · 70 kt wind · 26 events
- Tornadoes and Damaging Winds in Ohio, June 12 to 13, 2013$841,000 · EF0 · 29 events
- Tornadoes and Damaging Wind in Illinois, June 12, 20131 injured · EF2 · 3 events
- Flash Flooding and Hail in Minnesota, June 12, 2013$275,000 · 2.75 in hail · 28 events
- Hail and Damaging Winds in Wisconsin, June 12, 2013$235,000 · 1 in hail · 11 events
- Flash Flood in Ohio, June 12 to 13, 2013$200,000 · 1 event
- Flash Flood and Hail in Michigan, June 12 to 13, 2013$95,000 · 1 in hail · 8 events
- Flooding and Hail in Ohio, June 12 to 13, 2013$33,000 · 2.5 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455337, 455342, 455352, 455353, 455354, 455911, 455916, 455922, 457918.